Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 433, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 25, 2012, 5:51 AM CDT for 4 counties in Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2012, 5:51 AM CDT (10:51 UTC)
- Expired
- Sep 25, 2012, 6:15 AM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Gibson County, IN, Posey County, IN, Vanderburgh County, IN, Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 23 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2990 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
271 WUUS53 KPAH 251051 SVRPAH INC051-129-163-173-251115- /O.NEW.KPAH.SV.W.0433.120925T1051Z-120925T1115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 551 AM CDT TUE SEP 25 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GIBSON COUNTY IN SOUTHWEST INDIANA... NORTHEASTERN POSEY COUNTY IN SOUTHWEST INDIANA... NORTHERN VANDERBURGH COUNTY IN SOUTHWEST INDIANA... WEST CENTRAL WARRICK COUNTY IN SOUTHWEST INDIANA... * UNTIL 615 AM CDT. * AT 547 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CYNTHIANA...OR 10 MILES SOUTHWEST OF FORT BRANCH...MOVING EAST AT 40 MPH. THIS STORM IS MOVING ALONG INTERSTATE 64. THIS STORM HAS ALREADY HAD A HISTORY OF PRODUCING HAIL UP TO NICKEL SIZE IN WHITE COUNTY ILLINOIS. * LOCATIONS IN THE WARNED AREA INCLUDE... HAUBSTADT...DARMSTADT AND ELBERFELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3824 8732 3804 8732 3808 8775 3820 8776 TIME...MOT...LOC 1050Z 273DEG 34KT 3815 8768 WIND...HAIL <50MPH 1.00IN $$
2 follow-up statements
953 WWUS53 KPAH 251059 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 559 AM CDT TUE SEP 25 2012 INC129-251109- /O.CAN.KPAH.SV.W.0433.000000T0000Z-120925T1115Z/ POSEY IN- 559 AM CDT TUE SEP 25 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POSEY COUNTY IN SOUTHWEST INDIANA IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3821 8769 3824 8732 3804 8732 3807 8769 TIME...MOT...LOC 1059Z 273DEG 34KT 3815 8757 $$ INC051-163-173-251115- /O.CON.KPAH.SV.W.0433.000000T0000Z-120925T1115Z/ VANDERBURGH IN-GIBSON IN-WARRICK IN- 559 AM CDT TUE SEP 25 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL WARRICK...SOUTHEASTERN GIBSON AND NORTHERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA UNTIL 615 AM CDT... AT 556 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HAUBSTADT...OR 7 MILES SOUTH OF FORT BRANCH...MOVING EAST AT 40 MPH. LAT...LON 3821 8769 3824 8732 3804 8732 3807 8769 TIME...MOT...LOC 1059Z 273DEG 34KT 3815 8757 WIND...HAIL <50MPH 1.00IN $$
787 WWUS53 KPAH 251108 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 608 AM CDT TUE SEP 25 2012 INC051-163-173-251115- /O.CON.KPAH.SV.W.0433.000000T0000Z-120925T1115Z/ VANDERBURGH IN-GIBSON IN-WARRICK IN- 608 AM CDT TUE SEP 25 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL WARRICK...SOUTHEASTERN GIBSON AND NORTHEASTERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA UNTIL 615 AM CDT... AT 605 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HAUBSTADT...OR 8 MILES SOUTHEAST OF FORT BRANCH...MOVING EAST AT 40 MPH. LAT...LON 3806 8760 3822 8759 3824 8732 3804 8732 TIME...MOT...LOC 1108Z 273DEG 34KT 3814 8748 WIND...HAIL <50MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 3:53 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 25, 3:53 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 353 AM CDT TUE SEP 25 2012 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 352 AM CDT TUE SEP 25 2012 WARM ADVECTION HAS TOUCHED OFF CONVECTION ALL ACROSS NORTHERN MISSOURI AND SOUTHWARD TO JUST EAST OF THE ST LOUIS METRO AS OF 08Z. MOST MODEL GUIDANCE...IN RESPONSE TO A VEERING LOW-LEVEL JET...INDICATES THAT THIS ACTIVITY WILL BUILD TO THE SOUTH AS IT MOVES EAST THIS MORNING. WOULD EXPECT SOLID ACTIVITY TO AT LEAST MAKE IT AS FAR SOUTH AS THE I-64 CORRIDOR...AND POSSIBLY TO NORTHWEST KENTUCKY AROUND SUNRISE. THE MAIN CONCERN THIS MORNING WILL BE LOCALLY HEAVY RAINFALL. THE ACTIVITY SHOULD BE RATHER PROGRESSIVE IN OUR AREA...BUT PERHAPS NOT SO MUCH SO TO OUR NORTH. WOULD EXPECT ACTIVITY TO BE EAST OF THE AREA BY LATE MORNING...LEAVING THE AREA DRY FOR AT LEAST THE FIRST HALF OF THE AFTERNOON. MORE CONVECTIVE DEVELOPMENT IS EXPECTED LATE THIS AFTERNOON AND THIS EVENING NEAR THE CONVECTIVE BOUNDARY LAID OUT BY THIS MORNINGS CONVECTION...WHICH SHOULD BE ALONG OUR NORTHERN BORDER IF NOT NORTH OF US COMPLETELY. TRIED TO SHOW A WEST TO EAST TRANSLATION OF LIKELY POPS THROUGH THE EVENING. FOR LATE TONIGHT THROUGH WEDNESDAY NIGHT...THE DETAILS BECOME RATHER SKETCHY. A WEAK COLD FRONT IS FORECAST TO DROP INTO THE NORTHERN HALF OF THE AREA LATE WEDNESDAY AND HANG UP OVER THE AREA WEDNESDAY NIGHT. THE EMPHASIS FOR HIGHER POPS WILL BE CLOSER TO THIS FRONT. NOT SURE IF THE SOUTHERN THIRD OF THE AREA WILL GET WET AT ALL...BUT LIKELY NOT BEFORE LATE WEDNESDAY WHEN THE FRONT IS EXPECTED TO COME CLOSE. FOR THURSDAY...GUIDANCE REALLY DIVERGES WITH THE HANDLING OF THE FRONT. SOME PUSH IT SOUTH...WHILE SOME TAKE IT BACK NORTH. THE SYNOPTIC FEATURES ARE SUBTLE...SO CONFIDENCE IS TOO LOW TO CHOOSE ONE OVER THE OTHER. ENDED UP BREAKING OUT THE BROAD BRUSH AND PLASTERED 40 POPS OVER THE ENTIRE AREA. THE NAM CONTINUES TO ADVERTISE LOWER 90S IN THE SOUTH TODAY AND WEDNESDAY. THE WARMTH WILL BE MODULATED BY CONVECTION AND ASSOCIATED CLOUD COVER THROUGH THE PERIOD. GENERALLY WENT AT OR A DEGREE OR TWO ABOVE GUIDANCE FOR HIGHS TODAY AND WEDNESDAY. LOWS WILL BE QUITE MILD...ABOUT 25 DEGREES WARMER THAN THE LAST TWO MORNINGS. THE LACK OF CONFIDENCE IN THE LOCATION OF THE FRONT ON THURSDAY WILL MAKE THURSDAYS HIGHS DIFFICULT TO CALL. JUST STAYED CLOSE TO CONSENSUS AT THIS TIME. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 352 AM CDT TUE SEP 25 2012 MODEL INCONSISTENCIES STILL CONTINUE TO PLAGUE US THIS MORNING. MODELS HAVE DECENT RUN TO RUN CONSISTENCY BUT FROM MODEL TO MODEL...THERE IS NOT MUCH BUT IT DOES SEEM TO BE IMPROVING SOMEWHAT. THE 12Z/00Z ECMWF STILL PUSH A FRONTAL BOUNDARY SOUTH ACROSS THE AREA THURSDAY INTO THURSDAY NIGHT...WITH HIGH PRESSURE NOSING INTO OUR AREA. IN FACT...THE ECMWF PUSHES IT SO FAR SOUTH THAT IT DEPICTS THURSDAY NIGHT AS BEING MAINLY DRY...ALTHOUGH SOME LINGERING PRECIP MAY BE POSSIBLE IN THE FAR EAST IN THE EVENING...DUE TO A DEPARTING SHORTWAVE. THE 00Z GFS CONTINUES ITS SCENARIO OF PUSHING THE FRONT NORTH OF THE AREA THURSDAY INTO THURSDAY NIGHT. IT CONTINUES TO HINT AT THE POSSIBILITY OF SOME CONVECTION OVER THE EXTREME NORTHERN COUNTIES THURSDAY NIGHT INTO FRIDAY MORNING...CLOSEST TO THE FRONT. MEANWHILE...BOTH MODELS ARE ACTUALLY PICKING UP ON A SMALL DISTURBANCE IN THE CENTRAL PLAINS (WHICH ORIGINATES IN THE ROCKIES EARLIER IN THE WEEK) ON THURSDAY NIGHT...WHICH MOVES EASTWARD TOWARD THE AREA WITH TIME. THE 12Z ECMWF WEAKENED THIS FEATURE AS IT BECAME ABSORBED IN THE SLIGHT NORTHWEST FLOW OVER THE REGION. THE 00Z GFS AND THE NEW 00Z ECMWF ARE MORE ROBUST WITH THE WAVE AND TRY TO GENERATE PRECIP...MAINLY FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. SO THERE IS FINALLY SOME MODEL CONSISTENCY WORTHY OF SOME ATTENTION. AS HAS BEEN THE CASE FOR THE LAST SEVERAL DAYS NOW...THE WEEKEND CONTINUES TO BE THE LARGEST QUESTION MARK OF THE EXTENDED. HOWEVER...THE 00Z RUN OF THE GFS AND ECMWF HAVE ACTUALLY TRIED TO COME INTO BETTER AGREEMENT. THE 00Z ECMWF SHOWS A FAIRLY STRONG UPPER LOW DROPPING DOWN FROM CANADA AND INTO THE GREAT LAKES REGION/UPPER MIDWEST OVER THE WEEKEND. ANOTHER LOBE OF ENERGY ROTATES AROUND THIS UPPER LOW LATE SUNDAY NIGHT AND INTO MONDAY JUST TO OUR WEST...WHICH SHIFTS SOUTH WITH TIME. THE 00Z GFS ATTEMPTS TO DO SOMETHING SIMILAR. IT DEPICTS A LOBE OF ENERGY MIGRATING SOUTH ACROSS THE GREAT LAKES AND BECOMING A CLOSED LOW OVER THE CHICAGOLAND AREA BY 00Z SUN. THIS LOW MIGRATES SOUTHWESTWARD AND ENDS UP NEAR MEMPHIS BY 12 MONDAY...WHERE IT SITS AND SPINS A WHILE. THEREFORE...FOR SATURDAY NIGHT AND BEYOND...PRECIPITATION CHANCES BECOME REAL IFFY. THE 00Z ECMWF DOES NOT INDICATE A LOT OF MOISTURE TO WORK WITH...AND THE 00Z GFS WOULD SAY MAYBE WESTERN KY HAS THE BEST CHANCES RIGHT NOW. WILL GO WITH LOW END POPS FOR THIS PERIOD. AS FAR AS TEMPERATURES...LOOKS LIKE WE WILL LIKELY DROP BACK INTO THE 70S FOR THE EXTENDED PERIOD AS NORTHERLY FLOW TAKES OVER...AND FLOW ALOFT BECOMES NORTHWESTERLY. PLUS...WE COULD BE DEALING WITH CLOUDS AND PRECIP FROM TIME TO TIME. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1250 AM CDT TUE SEP 25 2012 AS THE LOW-LEVEL JET INCREASES OVERNIGHT...LOW-LEVEL WIND SHEAR WILL BE A CONCERN. FOR NOW JUST MENTIONED IT AT KCGI WHERE THE LOW-LEVEL JET WILL BE STRONGEST. SCATTERED SHOWERS AND THUNDERSTORMS OVER NORTHERN MISSOURI AS OF 0530Z WILL GRADUALLY DEVELOP SOUTHEAST TOWARD OUR REGION THROUGH DAYBREAK. IF IT REACHES THE AREA AT ALL...IT WOULD REACH KEVV JUST BEFORE SUNRISE...AND KOWB JUST AFTER SUNRISE. THERE IS A LOT OF WORK THAT NEEDS TO BE DONE TO THE ENVIRONMENTAL SOUNDINGS OVER THE AREA TO GENERATE THUNDERSTORMS...SO CONFIDENCE IS NOT THAT GREAT. WENT WITH VCTS FOR A 4 HOUR PERIOD TO HANDLE THE MORNING TS THREAT. THINGS SHOULD CLEAR OUT FOR THE AFTERNOON...AND SOUTHWEST WINDS WILL GUST UP AROUND 20KTS AT ALL SITES. GUIDANCE INDICATES THAT THERE MAY BE REDEVELOPMENT THIS EVENING IN THE FAR NORTH. IT LOOKS CLOSE ENOUGH TO KEVV TO INSERT ANOTHER PERIOD OF VCTS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...DRS SHORT TERM...DRS LONG TERM....CW AVIATION...DRS
Hazardous weather outlook, Sep 25, 4:13 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 413 AM CDT TUE SEP 25 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 413 AM CDT TUE SEP 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AN AREA OF THUNDERSTORMS IS EXPECTED TO BUILD SOUTHEAST THROUGH SOUTHEAST ILLINOIS AND THE EVANSVILLE TRI STATE AREA EARLY THIS MORNING. IT SHOULD PUSH OUT OF THE AREA BY AROUND 9 OR 10 AM. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN...BUT SMALL HAIL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. AN OUTFLOW BOUNDARY NEAR OR NORTH OF INTERSTATE 64 SHOULD FOCUS MORE THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON. THIS ACTIVITY WOULD MOVE EASTWARD ALONG THE INTERSTATE 64 CORRIDOR THROUGH THE EVENING...AND POSSIBLY INTO THE OVERNIGHT HOURS. A STRAY SEVERE STORM WITH LARGE HAIL AND DAMAGING WINDS CANNOT BE RULED OUT MAINLY IN THE LATE AFTERNOON AND EARLY EVENING. LOCALLY HEAVY RAINFALL WILL BE A CONCERN FOR THE ENTIRE PERIOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES OF THUNDERSTORMS ARE FORECAST THROUGH THE PERIOD. THE BEST CHANCES WILL BE WEDNESDAY AS A WEAK COLD FRONT DIPS INTO THE AREA. A STRAY SEVERE STORM CANNOT BE RULED OUT WEDNESDAY AFTERNOON OR EVENING. OTHERWISE...LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DRS
In the hours before
Special weather statement, Sep 25, 5:23 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 523 AM CDT TUE SEP 25 2012 ILZ076>078-083-INZ081-085-086-251115- EDWARDS IL-GIBSON IN-POSEY IN-VANDERBURGH IN-WABASH IL-WAYNE IL-WHITE IL- 523 AM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...AND EDWARDS...NORTHEASTERN WHITE AND WABASH COUNTIES IN SOUTHEAST ILLINOIS...AND GIBSON...NORTHERN POSEY AND NORTHERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA UNTIL 615 AM CDT... AT 522 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS FROM NEAR FAIRFIELD TO CROSSVILLE ...MOVING EAST AT 50 MPH. HAIL UP TO THE SIZE OF NICKELS IS POSSIBLE WITH THESE STORMS. AT 517 AM...HAIL UP TO DIME SIZE WAS REPORTED IN CROSSVILLE. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... MOUNT CARMEL...FORT BRANCH...PRINCETON...LANCASTER...POSEYVILLE... CYNTHIANA...OWENSVILLE...HAUBSTADT...PATOKA...GRIFFIN...BELLMONT... KEENSBURG...ALLENDALE AND HAZLETON. CW
Local storm report, Sep 25, 5:26 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
526 AM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 AM HAIL CROSSVILLE 38.16N 88.06W
09/25/2012 E0.75 INCH WHITE IL TRAINED SPOTTER
PEA TO DIME SIZED HAIL REPORTED.
&&
CWNearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.